Fatal pulmonary toxicity after a single dose of cyclophosphamide

Shilpa Gupta, Amit Mahipal

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Cyclophosphamide is a chemotherapeutic agent with the potential to cause pulmonary toxicity, most commonly in the form of diffuse alveolar damage. Cyclophosphamide-induced pulmonary toxicity is extremely rare and often difficult to recognize because of presence of confounding factors, including use of other cytotoxic drugs, radiation pneumonitis, oxygen toxicity, pulmonary infections, and malignancies. The lung toxicity caused by Cyclophosphamide is accelerated when Cyclophosphamide is combined with amiodarone, an antiarrhythmic agent also capable of lung toxicity. We describe a patient with non-Hodgkin's lymphoma who developed fatal pulmonary toxicity after a single dose of Cyclophosphamide in the setting of long-term amiodarone use.

Original languageEnglish (US)
Pages (from-to)616-618
Number of pages3
JournalPharmacotherapy
Volume27
Issue number4
DOIs
StatePublished - Apr 1 2007
Externally publishedYes

Fingerprint

Cyclophosphamide
Lung
Amiodarone
Radiation Pneumonitis
Non-Hodgkin's Lymphoma
Oxygen
Infection
Pharmaceutical Preparations
Neoplasms

Keywords

  • Amiodarone
  • Cyclophosphamide
  • Drug toxicity

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Fatal pulmonary toxicity after a single dose of cyclophosphamide. / Gupta, Shilpa; Mahipal, Amit.

In: Pharmacotherapy, Vol. 27, No. 4, 01.04.2007, p. 616-618.

Research output: Contribution to journalArticle

@article{6708f94b8e5e4374b5dc067952039808,
title = "Fatal pulmonary toxicity after a single dose of cyclophosphamide",
abstract = "Cyclophosphamide is a chemotherapeutic agent with the potential to cause pulmonary toxicity, most commonly in the form of diffuse alveolar damage. Cyclophosphamide-induced pulmonary toxicity is extremely rare and often difficult to recognize because of presence of confounding factors, including use of other cytotoxic drugs, radiation pneumonitis, oxygen toxicity, pulmonary infections, and malignancies. The lung toxicity caused by Cyclophosphamide is accelerated when Cyclophosphamide is combined with amiodarone, an antiarrhythmic agent also capable of lung toxicity. We describe a patient with non-Hodgkin's lymphoma who developed fatal pulmonary toxicity after a single dose of Cyclophosphamide in the setting of long-term amiodarone use.",
keywords = "Amiodarone, Cyclophosphamide, Drug toxicity",
author = "Shilpa Gupta and Amit Mahipal",
year = "2007",
month = "4",
day = "1",
doi = "10.1592/phco.27.4.616",
language = "English (US)",
volume = "27",
pages = "616--618",
journal = "Pharmacotherapy",
issn = "0277-0008",
publisher = "Pharmacotherapy Publications Inc.",
number = "4",

}

TY - JOUR

T1 - Fatal pulmonary toxicity after a single dose of cyclophosphamide

AU - Gupta, Shilpa

AU - Mahipal, Amit

PY - 2007/4/1

Y1 - 2007/4/1

N2 - Cyclophosphamide is a chemotherapeutic agent with the potential to cause pulmonary toxicity, most commonly in the form of diffuse alveolar damage. Cyclophosphamide-induced pulmonary toxicity is extremely rare and often difficult to recognize because of presence of confounding factors, including use of other cytotoxic drugs, radiation pneumonitis, oxygen toxicity, pulmonary infections, and malignancies. The lung toxicity caused by Cyclophosphamide is accelerated when Cyclophosphamide is combined with amiodarone, an antiarrhythmic agent also capable of lung toxicity. We describe a patient with non-Hodgkin's lymphoma who developed fatal pulmonary toxicity after a single dose of Cyclophosphamide in the setting of long-term amiodarone use.

AB - Cyclophosphamide is a chemotherapeutic agent with the potential to cause pulmonary toxicity, most commonly in the form of diffuse alveolar damage. Cyclophosphamide-induced pulmonary toxicity is extremely rare and often difficult to recognize because of presence of confounding factors, including use of other cytotoxic drugs, radiation pneumonitis, oxygen toxicity, pulmonary infections, and malignancies. The lung toxicity caused by Cyclophosphamide is accelerated when Cyclophosphamide is combined with amiodarone, an antiarrhythmic agent also capable of lung toxicity. We describe a patient with non-Hodgkin's lymphoma who developed fatal pulmonary toxicity after a single dose of Cyclophosphamide in the setting of long-term amiodarone use.

KW - Amiodarone

KW - Cyclophosphamide

KW - Drug toxicity

UR - http://www.scopus.com/inward/record.url?scp=34047224077&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34047224077&partnerID=8YFLogxK

U2 - 10.1592/phco.27.4.616

DO - 10.1592/phco.27.4.616

M3 - Article

C2 - 17381391

AN - SCOPUS:34047224077

VL - 27

SP - 616

EP - 618

JO - Pharmacotherapy

JF - Pharmacotherapy

SN - 0277-0008

IS - 4

ER -